Hail, Rutherford
- When
- June 21, 2:25 PM CST
- Where
- Rutherford County, 4 mi S of Murfreesboro
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.792, -86.420
A few hail events were observed on June 21.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
A few hail events were observed on June 21.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 21, 9:43 AM CST, 4 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1043 AM CDT SAT JUN 21 2008 .UPDATE...WEAK SFC TROUGH AND MID LEVEL SUPPORT CROSSING MID TN TODAY...HELPING PRODUCE SCATTERED THUNDERSTORMS. MAIN AREA OF LIFT AND DEEPEST MOISTURE WILL BE EAST OF I 65...WITH DRIER AIR MOVING INTO WESTERN AREAS. STILL...FORECAST SOUNDINGS SHOW ENOUGH MOISTURE AND INSTABILITY FOR AT LEAST ISOLATED STORMS IN THE WEST. ONLY FORECAST UPDATE WILL BE TO INCREASE POPS SLIGHTLY FOR EASTERN AREAS. FORECAST TEMPS STILL LOOK GOOD WITH HIGHS IN THE UPPER 70S TO MID 80S. && .PREV DISCUSSION... /ISSUED 301 AM CDT SAT JUN 21 2008/ DISCUSSION... WEAK H5 WAVE MOVING THROUGH THE AREA TODAY AND A BIT BETTER H5 WAVE FOR SUN NGT AND MONDAY. OF COURSE...20-40 PCT POPS ASSOCD WITH EACH OF THESE FEATURES. SUN DAYTIME SEEMS TO BE IN BETWEEN THESE 2 FEATURES AND MAY ACTUALLY BE MOSTLY DRY. MON NGT AND TUE SEEM MOSTLY DRY AFTER THE PASSAGE OF THE TROUGH ON MON. THEN THE GFS HAS A SERIES OF MINI TROUGHS ZIPPING THROUGH THE UPPER FLOW KEEPING A 20 PCT CHANCE OF THUNDER IN THE FORECAST. TEMP TRENDS SEEM ABOUT NORMAL...EXCEPT FOR THE TROUGH ON MONDAY. BOUNDARY LAYER TEMPS SHOW SEVERAL DEGREES OF COOLING BEHIND THIS TROUGH. SO HI TEMPS FOR MON/TUE MAY BE A FEW DEGREES BELOW NORMAL. CPC 6-10 DY AND 8-14 DY OUTLOOKS ONCE AGAIN SHOWING ABOVE NORMAL TEMPS WITH NEAR NORMAL PRECIP. THE NEW 30 DAY OUTLOOK...HOWEVER...SHOWS BELOW NORMAL TEMPS WITH ABOUT NORMAL RAINFALL. TRENDS IN MOS GUIDANCE WERE UNREMARKABLE. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 532 AM CDT SAT JUN 21 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-221030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 532 AM CDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED STORMS ARE EXPECTED SUNDAY NIGHT AS A SHORTWAVE SWINGS ACROSS THE MID STATE. A FEW OF THESE STORMS MAY BECOME SEVERE, ESPECIALLY AROUND CLARKSVILLE, DOVER, AND CAMDEN. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER, SPOTTER ACTIVATION IS NOT ANTICIPATED. ROSE
The national radar mosaic for the moment the first event began.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2008Every state in 2008This day in weather historyWarnings in Tennessee, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 99191, 99192, 99195.